I have been on Prozac for 5 years for anxiety (my main issue) and depression but it stopped working for me. I've tried Lamictal and a few other antidepressants and anti anxiety medications that have not helped. My sychiatrist prescribed Vraylar and I am nervous to try it. I do not feel I am bipolar or schizophrenic but my doctor said this can help. The reviews scared me. Also, most of the reviews say they gained wieght. I'm not going to take something that makes me gain wieght. Would you suggest I try it?
Hi, Tiny! To be honest, I am Bipolar and Vraylar helped me with mania but not very much for depression. As for anxiety, I take buspirone very successfully.
Only about 8% of users gain weight but those who do seem to gain excessively. I gained 20 lbs on Vraylar.
Best regards and good luck with your decision.
I was on Vraylar at the highest dosage 3.6 and was manic on it we reduced it I also, got tremors even at the 1MG level. Gained weight on it as well. So glad I finally am off of it.
Stop worrying about if I will gain weight or “am I really bipolar”! If you trust your Doctor you need to realize they see something we do not! That’s one of the problems with googling everything! You will never find much good about any of these meds when it comes to side effects! It’s process of elimination and a lot of trial and error. The point is we are all trying to get better and feel at least remotely normal. I have dealt with with bipolar depression almost all of my adult live with severe anxiety. I’m willing to do whatever it takes to keep my life stable and to help me and my family deal with my issues. Give it a shot. You might have great results and you can always adjust the doses or change to something else all together! Good luck!
Hi. I have also tried Lamictal. When I get above 25 mgs I become jittery. Wish I could tolerate it better as it was the first drug I had taken where I felt the beginnings of improvement. Anyway my psychiatrist recommended Vraylar. Anitpsyhotic, the word alone frightened me. I am not bipolar but have had unrelenting anxiety and depression for two years. Other than side effects, which I have yet to take a drug that didn’t have side effects, I feel somewhat better. Try not to let the word antipsychotic scare you. I understand your concerns about weight gain, especially if you have a history of an eating disorder. If Vraylar helps your mood maybe you would be able to tackle other health concerns with less anxiety. Maybe your weight would not change. Always good to talk to your doctor about your concerns. Best wishes.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.